Alert archive / California / Freeze Watches in 2016
Freeze Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this freeze watch at Nov 15, 2016, 3:22 PM PST for 4 counties in California. It took effect at Nov 17, 2016, 1:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 15, 2016, 3:22 PM PST (23:22 UTC)
- In effect from
- Nov 17, 2016, 1:00 AM PST
- Expired
- Nov 16, 2016, 2:36 PM PST
- In force
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 60 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006 WWUS76 KEKA 152322 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 322 PM PST TUE NOV 15 2016 CAZ105>108-110-111-161230- /O.NEW.KEKA.FZ.A.0002.161117T0900Z-161117T1700Z/ NORTHERN HUMBOLDT INTERIOR-SOUTHERN HUMBOLDT INTERIOR- NORTHERN TRINITY-SOUTHERN TRINITY-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR- 322 PM PST TUE NOV 15 2016 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * LOW TEMPERATURES...UPPER 20S TO MIDDLE 30S. COLDEST LOCATIONS FORECAST TO BE IN TRINITY AND NORTHEASTERN MENDOCINO COUNTIES. * LOCATIONS INCLUDE...WEAVERVILLE...TRINITY CENTER...HAYFORK...RUTH... MAD RIVER...WILLOW CREEK...COVELO...AND WILLITS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
247 WWUS76 KEKA 161100 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 300 AM PST WED NOV 16 2016 CAZ102-170000- /O.EXA.KEKA.FZ.A.0002.161117T0900Z-161117T1700Z/ DEL NORTE INTERIOR- 300 AM PST WED NOV 16 2016 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * LOW TEMPERATURES...UPPER 20S TO MIDDLE 30S. COLDEST LOCATIONS FORECAST TO BE IN EASTERN DEL NORTE COUNTY. * LOCATIONS INCLUDE...INTERIOR VALLEYS OF DEL NORTE COUNTY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ105>108-110-111-170000- /O.CON.KEKA.FZ.A.0002.161117T0900Z-161117T1700Z/ NORTHERN HUMBOLDT INTERIOR-SOUTHERN HUMBOLDT INTERIOR- NORTHERN TRINITY-SOUTHERN TRINITY-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR- 300 AM PST WED NOV 16 2016 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * LOW TEMPERATURES...UPPER 20S TO MIDDLE 30S. COLDEST LOCATIONS FORECAST TO BE IN TRINITY...EASTERN HUMBOLDT...AND NORTHEASTERN MENDOCINO COUNTIES. * LOCATIONS INCLUDE...WEAVERVILLE...TRINITY CENTER...HAYFORK... RUTH... MAD RIVER...WILLOW CREEK...COVELO...ORLEANS...HOOPA... DOUGLAS CITY...AND WILLITS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
536 WWUS76 KEKA 162236 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 236 PM PST WED NOV 16 2016 ...FREEZING CONDITIONS EXPECTED... .COLDER AIR MOVING INTO THE REGION AND LIGHT WINDS WILL RESULT IN OVERNIGHT LOWS DROPPING INTO THE MID 20S TO LOWER 30S FOR SOME INTERIOR VALLEYS. CAZ102-105>108-110-111-171145- /O.UPG.KEKA.FZ.A.0002.161117T0900Z-161117T1700Z/ /O.NEW.KEKA.FZ.W.0002.161117T0900Z-161117T1700Z/ DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR- 236 PM PST WED NOV 16 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOW TEMPERATURES...MID 20S TO LOWER 30S. COLDEST LOCATIONS FORECAST TO BE IN TRINITY...EASTERN HUMBOLDT...AND NORTHEASTERN MENDOCINO COUNTIES. * LOCATIONS INCLUDE...GASQUET...ORLEANS...HOOPA...WILLOW CREEK...DENNY...CARRVILLE...BURNT RANCH...BIG BAR...WEAVERVILLE...LEWISTON...BRIDGEVILLE...DINSMORE...HYAMPOM...FOREST GLEN...PEANUT...HAYFORK...RICHARDSON GROVE...LEGGETT...LAYTONVILLE...COVELO...AND WILLITS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ113-171145- /O.NEW.KEKA.FZ.W.0002.161117T0900Z-161117T1700Z/ SOUTHEASTERN MENDOCINO INTERIOR- 236 PM PST WED NOV 16 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY. * LOW TEMPERATURES...UPPER 20S TO LOWER 30S...OR...NEAR 30 DEGREES...OR...LOWER 30S. * LOCATIONS INCLUDE...REDWOOD VALLEY AND LOCATIONS NORTH AND EAST OF CAPELLA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Nov 15, 4:52 AM PST, 10 hours 30 minutes earlier.
Area forecast discussion, Nov 15, 4:52 AM PST, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
452 AM PST Tue Nov 15 2016
.SYNOPSIS...A cold front will bring rain this morning to the
region followed by much colder interior temperatures through
mid week. A stronger cold front will bring more rain and gusty
south winds late Friday and Saturday.
&&
.DISCUSSION...A slow moving front is moving south across humboldt
county supplying light rainfall to much of the region. This front
and associated rain band will continue to creep southward across
Mendocino county through the morning hours before dissipating. The
next weather concerns will be cooler temperatures and the
potential for showers behind the front with possible isolated
thunderstorms and small hail beginning later today through
Wednesday. The coldest airmass within the trough behind the front
will move overhead during the day Wednesday with 500 mb
temperatures falling to -30C and 850 mb temperatures down to -1C.
100-400 J/kg of CAPE and negative LI values within this airmass
will support the development of showers, particularly along the
Humboldt and Del Norte coasts where upslope flow will persist.
Thus, a slight chance for thunderstorms with small hail has been
included in the forecast north of Cape Mendocino along the coast.
Model guidance continues to trend toward less shower activity
across the interior, so snow advisories are not currently
anticipated despite snow levels falling to 3000-3500 feet.
Overnight lows Wednesday and Thursday nights will be cold and
have a high potential to be the coldest temperatures so far this
winter season. Lows in the lower 40s or even upper 30s are
expected near the coast while temperatures may drop below freezing
in some valleys of Trinity and northern Mendocino counties.
A drying trend will begin late Wednesday and continue through at
least early Friday. Afternoon high temperatures will tick up a few
degrees from the 50s on Wednesday and Thursday to mid 50s and
lower 60s on Friday.
A stronger front is looking more and more likely to impact the
region late Friday into the weekend as models remain consistent
bringing strong south winds to coastal areas and a band of heavy
rain. The trend has been to target the heaviest rain in Mendocino
County and points farther south, so chances for precipitation have
been increased in the southern half of the forecast area. This
front will also be associated with stronger south winds which at
this point may warrant the issuance of coastal wind advisory and
wind warning for the coastal mountain communities.
Stay tuned for more details over the next few days. /RPA/JT
&&
.AVIATION...A slow moving weather front is impactin the area this
morning. This front was bringing in periods of rain showers to the
area. Conditions were hovering between MVFR and IFR with showers
moving in and out of the terminals. Do expect the shower activities
to continue through the forecast period tonight. Conditions will
generally be in MVFR during rain showers. Winds should remain fairly
light, less than 10 kt during the forecast period. /RCL
&&
.MARINE...This morning, the weather front will be slowly pushing
east of the area. The south wind will be diminishing this morning,
and becoming westerly by this afternoon. The west wind, at around 10
to 15 kt, will continue through Wednesday night. High pressure will
build over NW California on Thursday, and winds will become variable
and less than 10 kt. A strong weather front will approach the area
from the west on Friday, and this will bring in gale force southerly
winds for Friday and Saturday for the coastal waters.
Westerly swell will build to around 12 feet by this afternoon. The
swell will persist through Thursday night. On Friday, there will be
a significant short period wave driven by the strong south wind
associated with the weather front. The westerly swell regime will
return on Sunday after the front clears the area. /RCL
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Coastal Flood Advisory from 10 AM this morning to 2 PM PST this
afternoon for CAZ103.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 10 AM this morning to 8 PM PST
Thursday for PZZ450-455.
Small Craft Advisory until 8 PM PST Thursday for PZZ470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Nov 15, 2:48 AM PST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 248 AM PST TUE NOV 15 2016 CAZ107>113-161100- NORTHERN TRINITY-SOUTHERN TRINITY-MENDOCINO COAST- NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 248 AM PST TUE NOV 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODS OF INCLEMENT WEATHER ARE EXPECTED THIS WEEK AS A SERIES OF FRONTS MOVE THROUGH THE REGION. A STRONGER FRONT IS EXPECTED LATE FRIDAY AND SATURDAY WITH THE POTENTIAL FOR HEAVY RAIN AND GUSTS SOUTH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ103-161100- NORTHERN HUMBOLDT COAST- 248 AM PST TUE NOV 15 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM PST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODS OF INCLEMENT WEATHER ARE EXPECTED THIS WEEK AS A SERIES OF FRONTS MOVE THROUGH THE REGION. A STRONGER FRONT IS EXPECTED LATE FRIDAY AND SATURDAY WITH THE POTENTIAL FOR HEAVY RAIN AND GUSTS SOUTH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ101-102-104>106-161100- COASTAL DEL NORTE-DEL NORTE INTERIOR-SOUTHWESTERN HUMBOLDT- NORTHERN HUMBOLDT INTERIOR-SOUTHERN HUMBOLDT INTERIOR- 248 AM PST TUE NOV 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODS OF INCLEMENT WEATHER ARE EXPECTED THIS WEEK AS A SERIES OF FRONTS MOVE THROUGH THE REGION. A STRONGER FRONT IS EXPECTED LATE FRIDAY AND SATURDAY WITH THE POTENTIAL FOR HEAVY RAIN AND GUSTS SOUTH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:12 PM PST | Coastal Flood Advisory | EKA | Humboldt | 23 hr |
Nearby
Freeze Watches in California, 2016Every freeze watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.